Reduced Clonopin and Fioricet at the same time- need help with withdrawl.
I have been on a slow taper from Clonopin since March. I was at 4mg then. When I began 4 years ago and had no idea what this medication was my doctor had me on 6. I had no idea why my primary care doctor was in shock when I told him. NOW I know. I reduced fairly well considering I was on it for so long. I was down to .50 for about a month, theTuesday before last, then reduced to .25 my doctor had made it seem as if jumping off after .5 would not be an issue. I am taking many other non addicting meds to help such as Topamax, clonadine, Busbar. But I also was taking Fioricet. I was not entirely being upfront about it. I have always had horrible migraines and bring peri- menopausal I get them much worse. At the time I ran out I may have been at 4 to 5 a day. I was off it and taking aspirin. Not sure how it got to that level. I was out the same day I stopped the Clonopin after reducing to .25 for only 2 days, I stopped cold turkey. I guess I also went cold turkey with Fioricet. The next 6 days felt like I was in Hell! I swore I had a sinus infection so much so that my primary care doctor saw me and gave me a antibiotic. He also gave me an inhaler as I had asthma when I was a teen. For some reason I needed it! I experienced so many symptoms there are too many to list. Days 4 and 5 I was sleeping maybe 3-4 hours a night. I did get Fioricet on day 5 and took 4. Day 6 I caved and took .25 of Clonopin realizing most of my symptoms were prob from coming off it. I went to my doctor on Day 7 was a mess. I also went to the ER that night. Where they did an EKG, blood work and a drug test for everything!
The most bothersome symptom that is not going away is this pounding heartbeat. It wakes me up. It's not a panic attack! I told the ER everything I took. They had all the blood work etc., so not sure what they will report to my doctor, I will be see that person again in a day.
I am trying to taper Fioicet now. I want off all if this. People have told me I slur. I also noticed I interrupt others, which I know is rude but I have his need to get my thoughts out! No idea! However it's when I take Fioricet. I just have experience a very bad 10 days. The heart pounding comes and goes. The ER said it was due to stopping the clonipin to quickly and reducing the dose. They said to take up to .5 as needed but I am trying very hard not to. As I want off this as soon as I can! It seems when I do take a half of the .25 the heart pounding out of my chest feeling subsides, but when I read about the Fioricet withdrawal symptoms I wonder, could it be that too?
I am attempting to go to 3.5 for 6 days then to 3 for 6 and decrease by a half every 6 days until I am off the Fioricet.
I think I am going to go to a 12 step program. I take it for headaches but there are days I am self medicating. And sadly I was off of this. Now I am truly not sure what is causing the withdrawal symptoms both drugs have very similar symptoms. And none of what has been prescribed is helping me cope. Also noticing the strong ringing in my ears. That I know is from the Clonopin. I just do not want to increase it at all. I went through what I feel was 5 very long days. I don't want to go through it again. I feel mentally clear, I really do not know the person I was on this drug. I think Fioricet changes my personality as well when I take it. I get moody and annoyed easily. I am sure these two drugs had a lot to do with my my boyfriend ending our relationship last year. I honestly do not even know who I even was! I was taking Fioricet, Adderal and Clonopin daily. All prescribed by a doctor. It's truly unreal! I just want to take Motrin as needed! I am so scared to take much now. Any info or suggestions are appreciated in advance. I just wonder when will this heart pounding stop? Will I ever feel normal again? Will tapering Fiorcet in that matter work ? Thank you in advance! :-)
Hi there and Welcome!
On this forum, we're limited with what we can advise you regarding tapering, doses, etc...I'll try to help given those parameters...
I was a victim of Fioricet for a long time so I'm familiar with every single symptom you describe, including the rapid HR. One of the problems I see is that you tapered both drugs at the same time. That's a shock to your system! The best way would have been to taper one and then the other after a length of time where you were comfortable.
You do need to be honest with your doctor and tell him the exact amounts of both drugs and frequency.For now, maybe you could stop tapering these and just stay where you are until you're comfortable and have your doctor's appt.
When you start tapering again, do it very slowly and with one drug at a time. Let your self acclimate to each drop before dropping again. You've got the right idea but, again, slowly...
I'm happy to help in any way I can. You'll be fine, it's just going to take some time and some slow tapering. Keep in touch!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.